Does Neosporin (Neomycin) Ointment Over Blister and Cuts — Does It Make Tinnitus Worse?

Discussion in 'Support' started by Risfoki, Dec 20, 2018.

?

Does Neosporin (Neomycin) ointment over blister and cuts make tinnitus worse?

  1. Yes

    3 vote(s)
    50.0%
  2. No

    3 vote(s)
    50.0%
    1. Risfoki
      Confused

      Risfoki Member

      Tinnitus Since:
      2016
      Cause of Tinnitus:
      Loud Music
      Hello Everyone,

      I had a small regular spider bite and I was wondering if I use Neosporin (Neomycin) over the opening which is small would cause permanent hearing loss and worsening of tinnitus? Should I avoid it? Or using it on the wounds would be ok?

      I also had the same question for Hydrocortisone 1%, if it has the same effect and is bad for you.

      Please let me know.

      Thank you in advance!
       
      • Funny Funny x 1
    2. JohnAdams
      Festive

      JohnAdams Member Benefactor Hall of Fame

      Location:
      Vatican
      Tinnitus Since:
      May 1st 2018
      Cause of Tinnitus:
      Aspirin Toxicity/Possibly Noise
      Unless you are applying it directly to the inside of your cochlea the answer is absolutely not.
       
      • Winner Winner x 1
    3. Red
      Crappy

      Red Member

      Location:
      Northeast USA
      Tinnitus Since:
      06/2017
      Cause of Tinnitus:
      Noise Exposure (Headphones)
      Nope. There are at least a few cases of people getting hearing loss and tinnitus from topical neomycin. Generally, that is ftom using a lot of it. But for example, a man got tinnitus from using neosporin on his bleeding knuckles.

      Like I said though, it probably won't do anything in a small area applied for less than a week. But why take that risk when you can get risk-free bacitracin for just a few bucks and does the same thing?

      Throw out the neosporin. Get bacitracin.
       
      • Informative Informative x 2
      • Helpful Helpful x 1
    4. JohnAdams
      Festive

      JohnAdams Member Benefactor Hall of Fame

      Location:
      Vatican
      Tinnitus Since:
      May 1st 2018
      Cause of Tinnitus:
      Aspirin Toxicity/Possibly Noise
      yeah I see that now. but how can that even be possible? i am very interested in the mechanism of damage.
       
      • Agree Agree x 1
    5. Bill Bauer
      No Mood

      Bill Bauer Member Hall of Fame

      Tinnitus Since:
      February, 2017
      Cause of Tinnitus:
      Acoustic Trauma
      I wouldn't apply it anywhere near the ear. If you use it, make sure to wash your hands afterwards (before touching your ears or earplugs you are about to insert into your ear).
       
    6. AUTHOR
      AUTHOR
      Risfoki
      Confused

      Risfoki Member

      Tinnitus Since:
      2016
      Cause of Tinnitus:
      Loud Music
      What about Obstetrical Antiseptic Towelette?
       
    7. AUTHOR
      AUTHOR
      Risfoki
      Confused

      Risfoki Member

      Tinnitus Since:
      2016
      Cause of Tinnitus:
      Loud Music
      What about Obstetrical Antiseptic Towelette?
      I just used that?
       
    8. Bill Bauer
      No Mood

      Bill Bauer Member Hall of Fame

      Tinnitus Since:
      February, 2017
      Cause of Tinnitus:
      Acoustic Trauma
      I have been using hand sanitizer a lot, and haven't had any problems. Having said this, I also try to keep my hands away from my ears or earplugs after I use that. Don't panic, just consider doing that in the future.
       
      • Informative Informative x 1
    9. Red
      Crappy

      Red Member

      Location:
      Northeast USA
      Tinnitus Since:
      06/2017
      Cause of Tinnitus:
      Noise Exposure (Headphones)
      Benzalkonium Chloride is safe.
       
    10. AUTHOR
      AUTHOR
      Risfoki
      Confused

      Risfoki Member

      Tinnitus Since:
      2016
      Cause of Tinnitus:
      Loud Music
      Thank you so much :)
       
      • Like Like x 1
    11. AUTHOR
      AUTHOR
      Risfoki
      Confused

      Risfoki Member

      Tinnitus Since:
      2016
      Cause of Tinnitus:
      Loud Music
      Thank you for your fast response and help :) Merry Christmas to all of you and happy Holidays
       
      • Like Like x 1
      • Friendly Friendly x 1

Share This Page

Loading...